Alert archive / Florida / Coastal Flood Statements in 2025

Coastal Flood Statement 2, NWS Key West, FL

September 5, 2025Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Sep 5, 2025, 2:39 PM EDT for Monroe County, Florida. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2025, 2:39 PM EDT (18:39 UTC)
Expired
Sep 7, 2025, 6:00 AM EDT
In force
39 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 6.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2072 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WHUS42 KKEY 051839
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
239 PM EDT Fri Sep 5 2025

FLZ076-060245-
/O.NEW.KKEY.CF.S.0002.250905T1839Z-250906T1000Z/
Monroe Upper Keys-
239 PM EDT Fri Sep 5 2025

...COASTAL FLOOD STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Minor saltwater flooding.

* WHERE...Upper Florida Keys.

* WHEN...Through late tonight.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
4 follow-up statements
449 
WHUS42 KKEY 060221
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
1021 PM EDT Fri Sep 5 2025

FLZ076-061030-
/O.EXT.KKEY.CF.S.0002.000000T0000Z-250906T2100Z/
Monroe Upper Keys-
1021 PM EDT Fri Sep 5 2025

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT...

* WHAT...Minor saltwater flooding.

* WHERE...Upper Florida Keys.

* WHEN...Through Saturday afternoon.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

MJV
359 
WHUS42 KKEY 060927
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
527 AM EDT Sat Sep 6 2025

FLZ076-062100-
/O.EXT.KKEY.CF.S.0002.000000T0000Z-250907T1000Z/
Monroe Upper Keys-
527 AM EDT Sat Sep 6 2025

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FOR THE UPPER KEYS...

* WHAT...Minor saltwater flooding.

* WHERE...Upper Florida Keys.

* WHEN...Through late tonight.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
568 
WHUS42 KKEY 062029
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
429 PM EDT Sat Sep 6 2025

FLZ076-070300-
/O.CON.KKEY.CF.S.0002.000000T0000Z-250907T1000Z/
Monroe Upper Keys-
429 PM EDT Sat Sep 6 2025

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT...

* WHAT...Minor saltwater flooding.

* WHERE...Upper Florida Keys.

* WHEN...Through late tonight.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

MJV
106 
WHUS42 KKEY 070224
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
1024 PM EDT Sat Sep 6 2025

FLZ076-071000-
/O.CON.KKEY.CF.S.0002.000000T0000Z-250907T1000Z/
Monroe Upper Keys-
1024 PM EDT Sat Sep 6 2025

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT...

* WHAT...Minor saltwater flooding.

* WHERE...Upper Florida Keys.

* WHEN...Through late tonight.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

MJV

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 5, 11:36 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 5, 11:36 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1136 AM EDT Fri Sep 5 2025

...New DISCUSSION, MARINE, AVIATION...

.DISCUSSION...
Issued at 1136 AM EDT Fri Sep 5 2025
Once again a wet morning for the Florida Keys, though the
thunderstorms within the large swatch of showers is starting to
dwindle down, as the areas become worked over. While this pattern
seems to not be breaking, the 12z KKEY sounding this morning did
finally sample some dry air aloft which could help keep this
showers from getting too strong. Due to cloudy conditions
temperatures this morning are struggling to make it into the lower
80s at the moment. The surface trough that has contributed to our
icky weather continues to remain over South and Central Florida.
Along the Reef and outside of convection observations have been
southwest at 10 to 15 knots. This afternoon, similar to yesterday,
a moderate wind surge is possible especially in our eastern waters
near Key Largo. As for shower activity, this wet day will persist
on, with island communities seeing mostly light rain for the time
being, but some isolated heavier rainfall is possible. No changes
were necessary to this update.

&&

.MARINE...
Issued at 1136 AM EDT Fri Sep 5 2025
No watches, warnings, or advisories are currently in effect for
the coastal waters of the Florida Keys. From synopsis, a surface
trough will remain draped across South and Central Florida over
the next couple of days. This will keep winds gentle and very
broadly south to southwesterly. A moderate wind surge is possible
this afternoon and evening on waters near Key Largo. The band of
heightened shower and thunderstorm potential will remain across
our waters. An Atlantic ridge will lift northward out of Cuba into
the Keys and South Florida this weekend. This will weaken and
back winds southerly. With that said, expect wind direction to be
chaotic at times. Shower and thunderstorm coverage will likely
remain above normal.

&&

.AVIATION...
(15Z TAFS)
Issued at 1136 AM EDT Fri Sep 5 2025
Outside of occasional rain passing over either terminal impacting
CIG and VIS briefly, VFR conditions will prevail. TEMPOs will be
included when direct impacts are expected. This wet pattern will
continue for a majority of the day with a possible break this
evening. Near surface winds will be southwest at near 10 knots
outside of convective gusts.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...AP
Aviation/Nowcasts....AP
Data Acquisition.....AJP

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 6:59 AM EDTSpecial Marine WarningKEY44 min
Sep 5, 7:36 AM EDTSpecial Marine WarningKEY35 min
Sep 5, 7:42 AM EDTSpecial Marine WarningKEY18 min
Sep 5, 7:58 AM EDTSpecial Marine WarningKEY32 min
Sep 5, 8:11 AM EDTSpecial Marine WarningKEY49 min
Sep 5, 8:38 AM EDTSpecial Marine WarningKEY37 min
Sep 5, 8:48 AM EDTSpecial Marine WarningKEY27 min
Sep 5, 9:13 AM EDTSpecial Marine WarningKEY21 min
Sep 5, 9:14 AM EDTSpecial Marine WarningKEY61 min
Sep 5, 9:17 AM EDTSpecial Marine WarningKEY39 min
Sep 5, 10:17 AM EDTSpecial Marine WarningKEY58 min
Sep 5, 11:25 AM EDTSpecial Marine WarningKEY50 min
Sep 5, 12:40 PM EDTSpecial Marine WarningKEY35 min

Nearby

Coastal Flood Statements in Florida, 2025Every coastal flood statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.